| Catalog Number |
4824102 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.Unit id: 25102150 the platelet collection set is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
Additional Manufacturer Narrative
This report is being filed to provide additional information in d.4, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Root cause: a root cause assessment was performed for this complaint.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Analysis showed the platelet product collection was terminated early by the operator following a ¿centrifuge pressure high¿ alert.By system design, the platelet product will only be flagged for wbc verification for a centrifuge stop if the platelet product collection resumes following the stop event.In this case, the collection process was ended and therefore no ¿verify wbc content in the platelet product due to centrifuge stopped¿ end of run summary message was displayed.When the operator terminated collection, they did not do rinseback but still completed automatic pas addition.A ¿verify wbc content in the platelet product due to rinseback not completed¿ end of run summary message will only present for pas addition procedures if rinseback was started, but not completed or if a rbc product was collecting at the time the collection was terminated.This is because the lines leading to the platelet product bag should already be leukoreduced when platelet product collection is actively occurring at the time collection is terminated without rinseback.It is possible, though not conclusive, that wbcs may have entered the platelet product collection line at the centrifuge stop.Since rinseback was not completed, the system did an abbreviated clearing of the platelet line prior to pas addition, which may not have removed all possible contamination.As such, it is possible, though not conclusive, remaining contamination may have entered the platelet product bag during pas addition.A software issue tracker has been entered to capture this occurrence in case of any future improvements to the design.Based on the available information, it is also possible, though not conclusive, this leukoreduction failure may be donor related.Additionally, while the trima accel system is typically robust against numerous access pressure pauses, it is possible, though not conclusive, the access pressure pauses and alerts throughout this procedure may have disrupted the steady state of the system and contributed to the higher-than-expected wbc content in the platelet product.Analysis of the run data file did not show a conclusive root cause for the ¿centrifuge pressure high¿ alert generated during this procedure.Analysis showed that the centrifuge pressure spiked quickly leading to the alert, then the pressure was able to resolve to the expected range as the centrifuge stopped.Possible causes of a ¿centrifuge pressure high¿ alert include, but are not limited to:¿ centrifuge lines not loaded properly¿ air bubble entered the inlet or rbc centrifuge lines¿ twisted 4-lumen centrifuge lines¿ inlet or rbc centrifuge lines partially kinked or obstructed¿ partially kinked or occluded vent bag line¿ vent bag line pulled into the return pump raceway¿ kinked or occluded rbc recirculation line next to the reservoir.
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing; therefore no patient information is reasonably known at the time of the event.Unit id: (b)(6).The platelet collection set is not available for return because it was discarded by the customer.
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing; therefore, no patient information is reasonably known at the time of the event.Unit id: (b)(6) the platelet collection set is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
This report is being filed to provide additional information in e.1, h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Analysis showed the platelet product collection was terminated early by the operator following a ¿centrifuge pressure high¿ alert.By system design, the platelet product will only be flagged for wbc verification for a centrifuge stop if the platelet product collection resumes following the stop event.In this case, the collection process was ended and therefore no ¿verify wbc content in the platelet product due to centrifuge stopped¿ end of run summary message was displayed.When the operator terminated collection, they did not do rinseback but still completed automatic pas addition.A ¿verify wbc content in the platelet product due to rinseback not completed¿ end of run summary message will only present for pas addition procedures if rinseback was started, but not completed or if a rbc product was collecting at the time the collection was terminated.This is because the lines leading to the platelet product bag should already be leukoreduced when platelet product collection is actively occurring at the time collection is terminated without rinseback.It is possible, though not conclusive, that wbcs may have entered the platelet product collection line at the centrifuge stop.Since rinseback was not completed, the system did an abbreviated clearing of the platelet line prior to pas addition, which may not have removed all possible contamination.As such, it is possible, though not conclusive, remaining contamination may have entered the platelet product bag during pas addition.A software issue tracker has been entered to capture this occurrence in case of any future improvements to the design.Based on the available information, it is also possible, though not conclusive, this leukoreduction failure may be donor related.Additionally, while the trima accel system is typically robust against numerous access pressure pauses, it is possible, though not conclusive, the access pressure pauses and alerts throughout this procedure may have disrupted the steady state of the system and contributed to the higher-than-expected wbc content in the platelet product.Analysis of the run data file did not show a conclusive root cause for the ¿centrifuge pressure high¿ alert generated during this procedure.Analysis showed that the centrifuge pressure spiked quickly leading to the alert, then the pressure was able to resolve to the expected range as the centrifuge stopped.Possible causes of a ¿centrifuge pressure high¿ alert include, but are not limited to: ¿ centrifuge lines not loaded properly ¿ air bubble entered the inlet or rbc centrifuge lines ¿ twisted 4-lumen centrifuge lines ¿ inlet or rbc centrifuge lines partially kinked or obstructed ¿ partially kinked or occluded vent bag line ¿ vent bag line pulled into the return pump raceway ¿ kinked or occluded rbc recirculation line next to the reservoir investigation is in process, a follow-up report will be provided.